Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 104, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 24, 2015, 9:04 AM CDT for Grundy County, Hardin County, Iowa. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2015, 9:04 AM CDT (14:04 UTC)
- Expired
- Jul 24, 2015, 9:45 AM CDT
- In force
- 41 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Grundy County, IA, Hardin County, IA
The radar
The Des Moines radar (KDMX), 95 km from the middle of the area, began a volume at 14:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 2.1 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1385 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
422 WUUS53 KDMX 241404 SVRDMX IAC075-083-241445- /O.NEW.KDMX.SV.W.0104.150724T1404Z-150724T1445Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 904 AM CDT FRI JUL 24 2015 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN HARDIN COUNTY IN CENTRAL IOWA... WESTERN GRUNDY COUNTY IN CENTRAL IOWA... * UNTIL 945 AM CDT * AT 904 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST OF ELDORA...MOVING SOUTHEAST AT 40 MPH. HAZARD...HALF DOLLAR SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... ELDORA...ACKLEY...CONRAD...WELLSBURG...STEAMBOAT ROCK...BEAMAN... WHITTEN AND PINE LAKE STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM WINDOWS. && LAT...LON 4253 9317 4255 9295 4221 9277 4221 9303 TIME...MOT...LOC 1404Z 323DEG 35KT 4242 9302 HAIL...1.25IN WIND...<50MPH $$ ANGLE
2 follow-up statements
737
WWUS53 KDMX 241436
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
936 AM CDT FRI JUL 24 2015
IAC083-241445-
/O.CAN.KDMX.SV.W.0104.000000T0000Z-150724T1445Z/
HARDIN IA-
936 AM CDT FRI JUL 24 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HARDIN COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4232 9295 4238 9286 4221 9277 4221 9288
TIME...MOT...LOC 1435Z 327DEG 26KT 4229 9284
$$
IAC075-241445-
/O.CON.KDMX.SV.W.0104.000000T0000Z-150724T1445Z/
GRUNDY IA-
936 AM CDT FRI JUL 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR SOUTHWESTERN GRUNDY COUNTY...
AT 935 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF CONRAD...OR 6 MILES SOUTHWEST OF GRUNDY CENTER...MOVING SOUTHEAST
AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
CONRAD AND BEAMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4232 9295 4238 9286 4221 9277 4221 9288
TIME...MOT...LOC 1435Z 327DEG 26KT 4229 9284
HAIL...1.00IN
WIND...<50MPH
$$
ANGLE308
WWUS53 KDMX 241443
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
943 AM CDT FRI JUL 24 2015
IAC075-241452-
/O.EXP.KDMX.SV.W.0104.000000T0000Z-150724T1445Z/
GRUNDY IA-
943 AM CDT FRI JUL 24 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GRUNDY COUNTY
WILL EXPIRE AT 945 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4232 9295 4238 9286 4221 9277 4221 9288
TIME...MOT...LOC 1441Z 323DEG 35KT 4229 9284
$$
ANGLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 6:22 AM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 24, 6:22 AM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 622 AM CDT FRI JUL 24 2015 .SHORT TERM /TODAY/... ISSUED AT 403 AM CDT FRI JUL 24 2015 IT WILL BE A RATHER ACTIVE DAY TODAY. ALOFT THERE WILL BE A SHORTWAVE PASSING ACROSS MN/NORTHERN IOWA THIS MORNING. THIS AFTERNOON THE UPPER RIDGE WILL TRY TO REBUILD SOME BUT WILL HAVE BETTER SUCCESS TO THE WEST LEAVING THE UPPER MIDWEST IN A MORE ZONAL TYPE FLOW. AT THE SURFACE...A COLD FRONT WILL SLOWLY PUSH INTO THE STATE BUT WILL ONLY BE THROUGH THE NORTHWEST HALF TO TWO THIRDS BY THIS EVENING. AHEAD OF THE BOUNDARY THERE WILL BE STRONG WARM AND MOISTURE ADVECTION...ESPECIALLY ACROSS WESTERN/SOUTHWESTERN IOWA. THIS WILL BRING THE MOST UNCOMFORTABLE CONDITIONS TO THAT AREA WITH BORDERLINE INDICES OF AROUND 105. THE CURRENT ADVISORY HAS THIS HANDLED SO NO CHANGES WERE MADE TO THE HEAT ADVISORY. AS FOR PRECIP...HI-RES MODELS ARE HAVING A DIFFICULT TIME RESOLVING PRECIP TRENDS. THE HRRR IS TOO AGGRESSIVE BASED ON CURRENT TRENDS WHILE THE OTHER MODELS ARE A LITTLE TOO WEAK ON POP TRENDS. THE NAM12 AND NAMDNG HAVE INITIALIZED PRETTY WELL SO I TRIED TO KEEP TRENDS TIED TO A BLEND OF THESE TWO MODELS. CURRENTLY CONVECTION IN THE FORM OF A BROKEN LINE IN MINNESOTA HAS EEKED INTO NORTHERN IOWA. IT DOES NOT APPEAR THAT THE SOUTHERN EXTEND OF THE CONVECTION WILL TRAVEL MUCH FURTHER SOUTH THAN THE HIGHWAY 20 CORRIDOR AND THAT APPEARS TO BE GENEROUS. THE PREVIOUSLY MENTIONED SHORTWAVE DOES DIVE SOUTHEAST ACROSS OUR NORTHEASTERN AND EASTERN AREAS AFTER SUNRISE AND WITH INCREASING INSTABILITY I FELT IT WARRANTED TO AT LEAST KEEP SLIGHT CHANCE POPS FURTHER SOUTH AND EAST BUT CONFIDENCE IS LOW AS TO THE SOUTHERN EXTENT OF PRECIP CHANCES. BY AFTERNOON CAPES SKYROCKET TO BETWEEN 4500 AND 5000 J/KG SO THERE WILL BE AMPLE INSTABILITY AND MOISTURE AROUND. AFTER THIS MORNING...SHEAR VALUES DROP OFF HOWEVER AND DEEP SHEAR IS NOT PRESENT. THE BEST LOCATIONS FOR MORE ORGANIZED SHEAR APPEAR TO BE NORTH AND EAST EVEN THOUGH THE HIGHEST CAPE VALUES ARE SOUTHWEST. STILL...WITH THE FRONT PUSHING IN DURING PEAK HEATING AND THE AMOUNT OF INSTABILITY IN PLACE THERE WILL BE THUNDERSTORMS DEVELOPING LATE AFTERNOON OR THIS EVENING. I THINK THE BEST LOCATIONS FOR STORMS WILL BE ACROSS THE SOUTHWEST WHERE THE INSTABILITY IS GREATEST BUT THE BEST POTENTIAL FOR SEVERE STORMS MAY BE A LITTLE FURTHER NORTH AND EAST. MODERATE TO LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...ESPECIALLY WITH THE STRONGEST STORMS. ACTIVITY WILL CONTINUE INTO THIS EVENING. .LONG TERM /TONIGHT THROUGH THURSDAY/... ISSUED AT 403 AM CDT FRI JUL 24 2015 CONVECTION WILL BE EXPANDING ALONG THE FRONT AT THE BEGINNING OF THE PERIOD ALTHOUGH BEST CONVERGENCE WILL BE IN SOUTHWESTERN IOWA. THIS SHOULD LIMIT AMOUNT OF COVERAGE FARTHER TO THE NORTHEAST WITH OVERALL FOCUS SHIFTING TO THE SOUTHERN HALF OF THE STATE OVERNIGHT WHERE LOW LEVEL INFLOW WILL FOCUS. SEVERE CONVECTION WILL BE POSSIBLE...ESPECIALLY IN THE EVENING AS STRONG INSTABILITY WILL SUPPORT DEEP UPDRAFTS AND MARGINAL SHEAR TO HELP WITH SOME ORGANIZATION. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN CONCERN...ALTHOUGH AN ISOLATED TORNADO REMAINS POSSIBLE MAINLY IN THE EARLY EVENING GIVEN THE WEAK CURVATURE OF THE HODOGRAPHS. AS THE NIGHT PROGRESSES...MAIN THREAT WILL EVENTUALLY SHIFT TO HEAVY RAINFALL AS MOISTURE TRANSPORT WILL MAXIMIZE INTO SOUTHERN IOWA. PWATS AROUND 2 INCHES AND DEEP WARM CLOUD LAYER OF 12KFT OR SO WILL HELP RAINFALL EFFICIENCIES OVERNIGHT. SOME REMAINING CONVECTION IS EXPECTED IN THE FAR SOUTH ON SATURDAY MORNING BUT MOST OF THE AREA WILL SEE A RESPITE FROM CONVECTION ON SATURDAY WITH WEAK RIDGE AXIS SKIRTING NORTHERN IOWA. HOWEVER...BY LATE AFTERNOON...WARM ADVECTION AND THETA-E ADVECTION WILL BECOME MUCH MORE ROBUST IN SOUTHWEST IOWA AS WARM FRONT BEGINS TO LIFT BACK NORTHWARD. CONVECTION SHOULD EXPAND ACROSS THE SOUTHWEST BY LATE AFTERNOON AS THE LOW LEVEL INFLOW IMPINGES UPON THE BOUNDARY AT PEAK HEATING. ONCE AGAIN...GIVEN THE HIGH INSTABILITY AND MODEST SHEAR...SEVERE WEATHER WILL BE POSSIBLE ACROSS THE SOUTHWEST HALF OF THE FORECAST AREA LATE SATURDAY AFTERNOON INTO THE EVENING WITH LARGE HAIL AND DAMAGING WINDS MAIN CONCERN...ALTHOUGH A COUPLE OF TORNADOES CANNOT BE DISCOUNTED WITH NEARBY BOUNDARY ENHANCING LOW LEVEL SHEAR. HYDRO ISSUE BECOME MORE OF A CONCERN WITH RAINFALL FROM FRIDAY NIGHT HELPING THE SOILS TO MOISTEN ACROSS SOUTHERN IOWA. SHOULD CONVECTION ON SATURDAY NIGHT FOLLOW A SIMILAR PATH...FLASH FLOODING WILL BECOME MORE LIKELY...ESPECIALLY IN THE SOUTHERN HALF OF THE FORECAST AREA. THE FRONT WILL MOVE NORTHWARD SATURDAY NIGHT INTO SUNDAY AS UPPER RIDGING BUILDS INTO THE REGION. THIS SHOULD LIFT CONVECTION TO NORTHERN AND EASTERN PORTIONS OF THE FORECAST AREAS BY SUNDAY INTO SUNDAY NIGHT AS CAPPING AND HOT/HUMID AIRMASS OVERSPREAD THE REMAINDER OF THE STATE. THIS AIRMASS WILL RESIDE ACROSS IOWA INTO TUESDAY BEFORE A FRONT PASSES THROUGH WITH COOLER AIR ARRIVING BY MIDWEEK ALONG WITH THE NEXT BEST THREAT OF THUNDERSTORMS. && .AVIATION...24/12Z ISSUED AT 619 AM CDT FRI JUL 24 2015 FRONT WILL MOVE INTO STATE LATER TODAY BUT GENERALLY VFR CONDITIONS FOR MUCH OF THE DAY. EXCEPTION WILL BE IN FAR NORTHERN IOWA THIS MORNING WHERE CONVECTION WILL PRODUCE VERY LOCALIZED MVFR TO IFR CONDITIONS IN VERY HEAVY RAIN...ESPECIALLY NEAR KMCW. STORMS ARE FORECAST TO REDEVELOP LATE THIS AFTERNOON ALONG THE FRONT AND CONSOLIDATE OVERNIGHT INTO A COMPLEX IN SOUTHERN IOWA. MOST LOCATIONS WILL REMAIN VFR OVERNIGHT ALTHOUGH MVFR TO IFR CONDITIONS WILL SPREAD ACROSS SOUTHERN IOWA NEAR THE STORMS COMPLEX. WINDS WILL BE FROM THE SOUTH TODAY AND BECOME VARIABLE OVERNIGHT AS THE FRONT EASES SOUTHWARD THROUGH THE STATE TONIGHT. && .DMX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR ADAIR-ADAMS-AUDUBON-CARROLL-CASS-CRAWFORD-GUTHRIE-RINGGOLD- SAC-TAYLOR-UNION. && SHORT TERM...FAB LONG TERM...COGIL AVIATION...COGIL
Hazardous weather outlook, Jul 24, 4:23 AM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 423 AM CDT FRI JUL 24 2015 IAZ033-044-045-057-058-070-071-081-082-092-093-251100- SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION- TAYLOR-RINGGOLD- 423 AM CDT FRI JUL 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR AREA THIS AFTERNOON INTO EARLY EVENING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR MORE INFORMATION. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND CONTINUE INTO TONIGHT WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. A TORNADO OR TWO WILL ALSO BE POSSIBLE...MAINLY IN THE LATE AFTERNOON INTO EARLY EVENING. HEAVY RAINFALL WILL ALSO BE POSSIBLE INTO TONIGHT WITH AMPLE MOISTURE IN PLACE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALSO EXISTS ON SATURDAY AFTERNOON INTO SATURDAY NIGHT. LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES WILL BE POSSIBLE DURING THIS TIME. HEAVY RAINS ALSO WILL REMAIN A THREAT THROUGH SATURDAY NIGHT. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM LATE TUESDAY INTO WEDNESDAY. THE SEVERE WEATHER THREAT FOR THESE PERIODS WILL BE DETERMINED AT A LATER TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING AS WELL AS SATURDAY AFTERNOON AND EVENING. IAZ004>007-015>017-023>028-034>039-046>050-059>061-072-073-083- 251100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-MARSHALL- TAMA-DALLAS-POLK-JASPER-MADISON-WARREN-CLARKE- 423 AM CDT FRI JUL 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED IN FAR NORTHERN IOWA THIS MORNING. A FEW STORMS WILL PRODUCE SMALL HAIL AND GUSTY WINDS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND CONTINUE INTO TONIGHT WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. A TORNADO OR TWO WILL ALSO BE POSSIBLE...MAINLY IN THE LATE AFTERNOON INTO EARLY EVENING. HEAVY RAINFALL WILL ALSO BE POSSIBLE INTO TONIGHT WITH AMPLE MOISTURE IN PLACE...MAINLY SOUTH OF HIGHWAY 30. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALSO EXISTS ON SATURDAY AFTERNOON INTO SATURDAY NIGHT...MAINLY WEST OF INTERSTATE 35. LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES WILL BE POSSIBLE DURING THIS TIME. HEAVY RAINS ALSO WILL REMAIN A THREAT THROUGH SATURDAY NIGHT. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM LATE TUESDAY INTO WEDNESDAY. THE SEVERE WEATHER THREAT FOR THESE PERIODS WILL BE DETERMINED AT A LATER TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING AS WELL AS LATE SATURDAY AFTERNOON AND EVENING. IAZ062-074-075-084>086-094>097-251100- POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE- APPANOOSE-DAVIS- 423 AM CDT FRI JUL 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TONIGHT. AN ISOLATED SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL OR DAMAGING WIND. HEAVY RAINFALL IS ALSO EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALSO EXISTS ON SATURDAY AFTERNOON INTO SATURDAY NIGHT...MAINLY WEST OF INTERSTATE 35. LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES WILL BE POSSIBLE DURING THIS TIME. HEAVY RAINS ALSO WILL REMAIN A THREAT THROUGH SATURDAY NIGHT. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM LATE TUESDAY INTO WEDNESDAY. THE SEVERE WEATHER THREAT FOR THESE PERIODS WILL BE DETERMINED AT A LATER TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER SATURDAY AFTERNOON AND NIGHT.
In the hours before
Special weather statement, Jul 24, 5:44 AM CDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 544 AM CDT FRI JUL 24 2015 IAZ006-007-016-017-025-026-241245- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN- INCLUDING THE CITIES OF...FOREST CITY...LAKE MILLS...NORTHWOOD... MANLY...GARNER...BRITT...KANAWHA...MASON CITY...CLEAR LAKE... EAGLE GROVE...CLARION...BELMOND...HAMPTON 544 AM CDT FRI JUL 24 2015 ...STRONG THUNDERSTORMS POSSIBLE THROUGH 7 AM... A COMPLEX OF STORMS FROM SOUTHERN MINNESOTA INTO FAR NORTHERN IOWA CONTINUES TO MOVE SOUTHEAST AT 20 MPH. THESE STORMS ARE CAPABLE OF PRODUCING NICKEL SIZED HAIL AND WIND GUSTS TO 35 MPH. THE STRONGEST STORMS ARE EAST OF BUFFALO CENTER IN WINNEBAGO COUNTY AND NORTH OF GARNER IN HANCOCK COUNTY. IN ADDITION TO THE HAIL AND WIND POTENTIAL...MODERATE TO LOCALLY HEAVY RAINFALL IS POSSIBLE. IF STORMS APPROACH YOUR AREA GET INDOORS UNTIL THE STORMS PASS. FAB
Special weather statement, Jul 24, 6:57 AM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 657 AM CDT FRI JUL 24 2015 IAZ017-241400- CERRO GORDO- INCLUDING THE CITIES OF...MASON CITY...CLEAR LAKE 657 AM CDT FRI JUL 24 2015 ...HEAVY RAINFALL CAUSING PONDING WATER... A SLOW MOVING COMPLEX OF THUNDERSTORMS IS TRANSITIONING FROM A HAIL AND WIND THREAT TO A HEAVY RAIN THREAT AS THEY SLOWLY EXIT TO THE EAST. AS MUCH AS TWO INCHES OF RAINFALL IN AN HOUR HAS OCCURRED IN THE WESTERN HALF OF CERRO GORDO COUNTY CAUSING SOME PONDING OF WATER. THE STORMS ARE EXPECTED TO MOVE OUT OF THE COUNTY IN THE NEXT HOUR AND THE HEAVIEST RAINFALL IS SHIFTING EAST. NO FLOODING WAS BEING REPORTED BUT IF YOU ARE DRIVING ABOUT THIS MORNING BE CAUTIOUS OF PONDING WATER AND NEVER CROSS WATER COVERED ROADWAYS. FAB
Local storm report, Jul 24, 7:04 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
704 AM CDT FRI JUL 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN CLEAR LAKE 43.13N 93.38W
07/24/2015 E3.08 INCH CERRO GORDO IA TRAINED SPOTTER
1.00" PRECIPITATION LAST 15 MINUTES. PONDING
OF WATER AT INTERSECTIONS AND GRASSY AREAS.
&&
NWS DES MOINES IA
IRIS SYSTEMSpecial weather statement, Jul 24, 8:09 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
809 AM CDT FRI JUL 24 2015
IAZ026-027-037-038-241400-
FRANKLIN IA-BUTLER IA-HARDIN IA-GRUNDY IA-
809 AM CDT FRI JUL 24 2015
...STRONG THUNDERSTORMS THROUGH 9 AM...
AT 805 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM 3 MILES SOUTHWEST OF SHELL ROCK TO 6
MILES NORTHWEST OF ACKLEY...AND MOVING SOUTHEAST AT 50 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PARKERSBURG...ACKLEY...SHELL ROCK...DIKE...APLINGTON...WELLSBURG...
NEW HARTFORD...STEAMBOAT ROCK...STOUT AND ACKLEY MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4241 9306 4261 9335 4273 9255 4247 9255
4247 9254 4245 9254
TIME...MOT...LOC 1305Z 288DEG 45KT 4269 9265 4261 9316Special weather statement, Jul 24, 8:34 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
834 AM CDT FRI JUL 24 2015
IAZ017-241430-
CERRO GORDO IA-
834 AM CDT FRI JUL 24 2015
...STRONG THUNDERSTORMS THROUGH 930 AM...
AT 832 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF RUDD TO
NEAR MASON CITY MUNICIPAL AIRPORT...AND MOVING SOUTHEAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
RAINFALL AMOUNTS UP TO TWO INCHES WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MASON CITY...NORA SPRINGS...ROCKWELL...CLEAR LAKE...MASON CITY
MUNICIPAL AIRPORT...VENTURA...THORNTON...PLYMOUTH...SWALEDALE...ROCK
FALLS...DOUGHERTY...BURCHINAL...PORTLAND...MCINTOSH WOODS STATE PARK
AND CLEAR LAKE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4291 9303 4291 9343 4307 9350 4322 9350
4325 9302
TIME...MOT...LOC 1332Z 302DEG 20KT 4322 9292 4319 9336Local storm report, Jul 24, 8:44 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
844 AM CDT FRI JUL 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 AM HEAVY RAIN CLEAR LAKE 43.13N 93.38W
07/24/2015 M3.60 INCH CERRO GORDO IA TRAINED SPOTTER
MEASURED STORM TOTAL RAIN
&&
BSSThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 4:26 AM CDT | Severe Thunderstorm Warning | DMX | Winnebago | 39 min |
| Jul 24, 5:00 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock, Winnebago, Worth | 45 min |
| Jul 24, 7:15 AM CDT | Areal Flood Warning | DMX | Cerro Gordo | 3 hr |
| Jul 24, 8:09 AM CDT | Special Weather Statement | DMX | Grundy | 51 min |
| Jul 24, 8:34 AM CDT | Special Weather Statement | DMX | Cerro Gordo | 56 min |
| Jul 24, 8:48 AM CDT | Flash Flood Warning | DMX | Cerro Gordo | 4 hr |
| Jul 24, 9:24 AM CDT | Special Weather Statement | DMX | Bremer, Butler, Franklin | 51 min |
| Jul 24, 10:18 AM CDT | Special Weather Statement | DMX | Black Hawk, Grundy, Hardin, Marshall, Story, Tama | 57 min |
| Jul 24, 11:16 AM CDT | Special Weather Statement | DMX | Jasper, Marshall, Polk, Poweshiek, Story, Tama | 59 min |
| Jul 24, 11:40 AM CDT | Special Weather Statement | DMX | Mahaska | 65 min |
| Jul 24, 12:13 PM CDT | Special Weather Statement | DMX | Marion | 62 min |
| Jul 24, 12:34 PM CDT | Special Weather Statement | DMX | Lucas, Monroe, Wapello | 56 min |
| Jul 24, 1:18 PM CDT | Special Weather Statement | DMX | Appanoose, Davis | 57 min |
| Jul 24, 1:22 PM CDT | Severe Thunderstorm Warning | DMX | Davis, Wapello | 38 min |
| Jul 24, 1:45 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose | 22 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.